Advertisement

Is clindamycin safe for my parent?

Clindamycin can cause side effects, particularly diarrhea and colitis (which occurs when the large intestine becomes inflamed). Some doctors report that these side effects are more likely to occur in people over 60 years of age. Be sure to ask your parent if he or she is experiencing pain in the abdomen, bleeding from the rectum or any other gastrointestinal problems while taking clindamycin. 

Continue Learning about Antibiotic

6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Which foods and drugs can interact dangerously with antibiotics?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
In the following list, you'll find the most common and easily avoided sources of adverse drug re...
More Answers
When is it appropriate to give children antibiotics?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
When your child is coughing, sneezing, and downright miserable, the temptation is there to request a...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.